Home Blog Recovery News SIGNS OF AN OVERDOSE

SIGNS OF AN OVERDOSE

UNDERSTANDING AN OVERDOSE

Deaths from drug overdoses doubled between 2002 and 2015, according to data provided by the National Institute on Drug Abuse (NIDA). The symptoms experienced during an overdose will vary depending on the substance, or substances, taken, and different people may experience different overdose symptoms for the same drug. Opioid overdose, in particular, may be difficult to recognize as the signs of overdose are similar to the regular effects of the drug.

Nevertheless, in case of an emergency, it is helpful to know the most common symptoms and signs of a substance overdose:

  • Difficulty breathing, shallow breathing, labored or abnormal breath
  • Changes in skin color, body temperature, or pulse
  • Chest pain or severe headaches
  • Seizures, convulsions, or tremors
  • Dizziness, unsteadiness, or delirium
  • Extreme anxiety or agitation
  • Fainting or passing out
  • Nausea or vomiting
  • Dilated pupils
  • Blue lips or fingers
  • Gurgling noises
  • Inability to communicate
  • Disorientation, confusion, or paranoia
  • Unconsciousness or unresponsiveness

Addiction is a dangerous disease, but treatment can help prevent an overdose.

Asana Recovery offers a comprehensive detoxification and residential treatment program in a supportive, relaxing, and inspiring environment. Call us today at (949) 438-4504 to find out whether our drug and alcohol addiction treatment program may be the right fit for you.

Share:

You may also like